Illinois, 2008Hail and Damaging Winds in Illinois, June 15, 2008
June 15, 2008 · NWS DVN · 21 events in 6 counties and zones
Scattered thunderstorms moved eastward across west central and north central Illinois during the afternoon hours of June 15. Large hail and damaging winds accompanied the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved eastward across west central and north central Illinois during the afternoon hours of June 15. Large hail and damaging winds accompanied the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 15, 9:02 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 9:02 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT SUN JUN 15 2008
.UPDATE...
HAVE BEEFED UP WORDING IN THE GRIDS TO MENTION SEVERE AND HEAVY RAIN
FOR TODAY. MOISTURE CONTINUES TO STREAM NORTHEAST INTO THE CWA WITH
SURFACE DEWPOINTS RISING INTO THE MID TO UPPER 60S. 500 MB WINDS OF
80 KNOTS ACROSS THE AREA LOOKS SCARY. MCS THAT DEVELOPED WEST OF
OMAHA A FEW HOURS AGO CONTINUES TO RACE EASTWARD INTO PORTIONS OF
WESTERN IOWA. EXPECT THIS MCS TO MOVE INTO THE DVN CWA THIS
AFTERNOON WITH SIGNIFICANT WIND DAMAGE EXPECTED. PLENTY OF SUNSHINE
OUT AHEAD OF THE STORMS WILL PROVIDE AMPLE INSTABILITY. REMAINDER OF
GRIDS UNCHANGED AT THIS TIME. FLASH FLOOD WATCH CONTINUES AS IS.
&&
.AVIATION...
THUNDERSTORMS SOME SEVERE TO IMPACT TAF SITES ESPECIALLY THIS
AFTERNOON INTO THE EARLY EVENING. STORMS WILL BE MOVING RAPIDLY EAST
AT LEAST 40 KNOTS. EXPECT MVFR CONDITIONS IN TSRA OTHERWISE VFR.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CLARK-SCOTLAND.
&&
HAASEHazardous weather outlook, Jun 15, 4:36 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
536 AM CDT SUN JUN 15 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS NORTH OF HIGHWAY 30 TODAY...AND A MODERATE RISK SOUTH
OF HIGHWAY 30 IN IOWA...ILLINOIS...AND MISSOURI. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. A COMPLEX OF STORMS WILL
QUICKLY EXIT THE AREA EARLY THIS MORNING...THEN ANOTHER ROUND IS
EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING HOURS. THESE
STORMS WILL SWEEP SOUTHEAST OF THE OUTLOOK AREA BY LATE EVENING.
IN ADDITION TO SEVERE STORMS...FLASH FLOODING FROM HEAVY RAIN AND
LEVEE FAILURES IS THE MAIN THREAT ALONG AND SOUTH OF INTERSTATE 80.
LEVEES ALONG THE CEDAR...IOWA...AND MISSISSIPPI RIVERS ARE
THREATENED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND
MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA.
ERVIN
In the hours before
Local storm report, Jun 15, 11:54 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST 3 WSW GRANGER 40.45N 92.02W
06/15/2008 E60 MPH SCOTLAND MO TRAINED SPOTTER
SEVERE THUNDERSTORM WINDS BROKE 6 TO 8 INCH DIAMETER TREE
LIMBS.
&&
DMDLocal storm report, Jun 15, 12:05 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL LURAY 40.45N 91.88W
06/15/2008 E0.75 INCH CLARK MO TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Jun 15, 12:16 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL LURAY 40.45N 91.88W
06/15/2008 E0.88 INCH CLARK MO TRAINED SPOTTER
DIME TO NICKLE-SIZED HAIL LASTED FOR ABOUT 10 MINUTES
BEGINNING AROUND 1 PM.
&&
14Local storm report, Jun 15, 12:17 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL LURAY 40.45N 91.88W
06/15/2008 E0.88 INCH CLARK MO TRAINED SPOTTER
DIME TO NICKEL-SIZED HAIL LASTED FOR ABOUT 10 MINUTES
BEGINNING AROUND 1 PM.
&&
14Local storm report, Jun 15, 12:31 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 4 S CROTON 40.52N 91.69W
06/15/2008 CLARK MO TRAINED SPOTTER
SIX INCH BRANCHES DOWNED BY SEVERE WIND.
0125 PM HAIL BEAVERDALE 40.85N 91.22W
06/15/2008 E0.88 INCH DES MOINES IA EMERGENCY MNGR
ALSO 40 TO 50 MPH WIND.
&&
DMDLocal storm report, Jun 15, 12:33 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 2 WNW BURLINGTON 40.83N 91.16W
06/15/2008 E0.75 INCH DES MOINES IA TRAINED SPOTTER
&&
DMDThunderstorm Wind, Hancock
- When
- June 15, 12:35 PM CST
- Where
- Hancock County, 2.32 mi NNE of Hamilton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -91.330
Wind gusts estimated to be 65 to 70 mph were observed just north of Hamilton, IL around 1:35 pm June 15.
Hail, Hancock
- When
- June 15, 12:35 PM CST
- Where
- Hancock County, 2.32 mi NNE of Hamilton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -91.330
Nickel to quarter-sized hail fell just north of Hamilton, IL at 1:35 pm June 15.
Hail, McDonough
- When
- June 15, 12:39 PM CST
- Where
- McDonough County, 4.18 mi S of Colmar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -90.910
Penny-sized hail fell near Plymouth, IL at 1:39 pm June 15.
Hail, Henderson
- When
- June 15, 12:49 PM CST
- Where
- Henderson County, 0.52 mi W of Lomax
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.680, -91.080
Penny-sized hail fell in Lomax, IL at 1:49 pm June 15.
Hail, Hancock
- When
- June 15, 12:50 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.410, -91.140
Quarter to golf ball-sized hail fell in Carthage, IL at 1:50 pm June 15.
Thunderstorm Wind, Hancock
- When
- June 15, 12:50 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.140
Wind gusts estimated to be 70 mph blew down several trees in Carthage, IL at 1:50 pm June 15.
Thunderstorm Wind, Hancock
- When
- June 15, 12:50 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.410, -91.140
Wind gusts estimated to be 70 mph blew down several trees and branches in Carthage, IL at 1:50 pm June 15. Power lines were also down.
Thunderstorm Wind, Hancock
- When
- June 15, 12:50 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.140
Wind gusts estimated to be 70 mph blew down numerous large trees across the city of Carthage, IL at 1:50 pm June 15. Some of the trees were uprooted. A power outage was also observed.
Hail, Warren
- When
- June 15, 12:53 PM CST
- Where
- Warren County, 0.87 mi SW of Monmouth
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.910, -90.640
Quarter-sized hail fell in Monmouth, IL at 1:53 pm June 15.
Hail, Warren
- When
- June 15, 12:53 PM CST
- Where
- Warren County, 2.14 mi SSW of Larchland
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.790, -90.660
Quarter-sized hail fell about four miles north of Roseville, IL at 1:53 pm June 15.
Hail, Hancock
- When
- June 15, 12:53 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.140
Penny-sized hail fell in Carthage, IL at 1:53 pm June 15.
Thunderstorm Wind, Hancock
- When
- June 15, 12:55 PM CST
- Where
- Hancock County, 0.87 mi SW of Carthage
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.410, -91.140
Wind gusts estimated to be 70 mph blew down several large healthy trees three to four feet in diameter across Carthage, IL at 1:55 pm June 15. A tall pine tree was snapped off about five feet above the ground.
Thunderstorm Wind, McDonough
- When
- June 15, 1:20 PM CST
- Where
- McDonough County, 0.53 mi W of Macomb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.470, -90.680
Wind gusts estimated to be 60 mph blew down some trees and power lines in Macomb, IL at 2:20 pm June 15.
Thunderstorm Wind, McDonough
- When
- June 15, 1:20 PM CST
- Where
- McDonough County, Macomb Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 40.520, -90.650
A 69 mph wind gust was measured by the Automated Weather Observing System (AWOS) at the Macomb Municipal Airport in Macomb, IL at 2:20 pm June 15.
Hail, Bureau
- When
- June 15, 1:23 PM CST to 1:33 PM CST
- Where
- Bureau County, 0.52 mi E of Ladd
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -89.210
Two rounds of penny-sized hail fell in Ladd, IL between 2:23 pm and 2:33 pm June 15.
Hail, Bureau
- When
- June 15, 1:25 PM CST
- Where
- Bureau County, 0.86 mi NE of Seatonville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -89.270
Quarter-sized hail fell about 10 miles east of Princeton, IL at 2:25 pm June 15. Most of the hail was quarter-sized with a some hail stones even larger.
Thunderstorm Wind, McDonough
- When
- June 15, 1:30 PM CST
- Where
- McDonough County, Bushnell
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -90.500
Wind gusts estimated to be 65 mph blew down several trees in Bushnell, IL around 2:30 pm June 15.
Thunderstorm Wind, Bureau
- When
- June 15, 1:31 PM CST
- Where
- Bureau County, 0.86 mi NE of Princeton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -89.460
Wind gusts estimated to be 65 mph were observed in Princeton, IL at 2:31 pm June 15.
Thunderstorm Wind, Bureau
- When
- June 15, 1:37 PM CST
- Where
- Bureau County, 0.69 mi S of Wyanet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -89.580
Wind gusts estimated to be 60 mph were observed in Wyanet, IL at 2:37 pm June 15. Rainfall rates of two inches an hour and standing water were also noted.
Hail, Putnam
- When
- June 15, 1:41 PM CST
- Where
- Putnam County, 0.52 mi E of Mc Nabb
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -89.210
Penny-sized hail fell in McNabb, IL at 2:41 pm June 15.
Hail, Bureau
- When
- June 15, 1:43 PM CST
- Where
- Bureau County, 0.69 mi S of Ladd
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -89.220
Golf ball-sized hail fell just south of Ladd, IL near mile marker 70 on Interstate 80 (Spring Valley Exit) at 2:43 pm June 15.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117043, 117044, 117045, 117046, 117047, 117049, 117051, 117100, 117052, 117053, 117091, 117055, 117058, 117061, 117068, 117063, 117064, 117065, 117070, 117074, 117080.